Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 30, 2013, 6:29 PM CDT for Lancaster County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2013, 6:29 PM CDT (23:29 UTC)
- Expired
- May 30, 2013, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:02 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 30, 3:02 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 302 PM CDT THU MAY 30 2013 .DISCUSSION... MAIN CONVECTIVE ACTIVITY HAS SHIFTED EAST OF THE AREA THIS AFTERNOON WITH CLOSED UPPER LOW LOCATED OVER WESTERN SOUTH DAKOTA AND SURFACE TROUGH JUST NOSING INTO EASTERN NEBRASKA. ALTHOUGH THE CHANCE OF THUNDERSTORMS WILL REMAIN ACROSS THE AREA TONIGHT AND FRIDAY...GENERAL TREND WILL BE TOWARD MORE STABLE CONDITIONS BY LATE SATURDAY AND THROUGH THE REMAINDER OF THE WEEKEND AS THE UPPER SYSTEM TRACKS TOWARD THE GREAT LAKES REGION AND HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. TEMPERATURES WILL BE TURNING COOLER FOR THE WEEKEND AS A COLD FRONT MOVES THROUGH THE REGION WITH CLOUDS AND SHOWERS ASSOCIATED WITH THE UPPER LOW LIKELY TO KEEP HIGHS ONLY IN THE 60S FOR SATURDAY. BREEZY CONDITIONS ALSO EXPECTED ON SATURDAY BEHIND THE FRONT AS THE COOLER AIR MOVES INTO THE REGION. WARMER AIR RETURNS FOR SUNDAY SURFACE HIGH SHIFTS EAST WITH CONSIDERABLE SUNSHINE EXPECTED. EXTENDED PERIOD LOOKS LIKE IT COULD TURN WET AGAIN AS THE UPPER LEVEL PATTERN TAKES ON SIMILAR CHARACTERISTICS OF THIS PAST WEEKS SYSTEM. ANOTHER CLOSED LOW MOVES INTO THE NORTHERN ROCKIES BY MONDAY THEN TRACKS EAST ACROSS THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST BY THURSDAY. MODELS HOWEVER DIFFER ON STRENGTH AND TIMING OF SHORT WAVES SO LIMITED CONFIDENCE IN EITHER SOLUTION AT THIS TIME. && .AVIATION... 18Z TAFS FOR KOFK...KOMA AND KLNK. MAINLY VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH THE CYCLE. A FEW SPOTTY MVFR CIGS MAY PASS THROUGH...BUT OVERALL SHOULD REMAIN IN THE VFR CATEGORY. THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS AS WELL...BUT DUE TO THE EXTREMELY SPOTTY NATURE...HAVE NOT INCLUDED THEM IN THE TAF FORECAST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/KERN
Hazardous weather outlook, May 30, 5:32 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 532 PM CDT THU MAY 30 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-311245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 532 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL SPREAD ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE EVENING. A FEW THUNDERSTORMS COULD BECOME STRONG IN SOUTHEAST NEBRASKA WITH SMALL HAIL AND WIND GUSTS TO 50 MPH. AN ISOLATED SEVERE STORM IS POSSIBLE BEFORE 10 PM GENERALLY SOUTH OF A LINE FROM SEWARD TO LINCOLN AND NEBRASKA CITY. A FEW SHOWERS AND AN ISOLATED THUNDERSTORM COULD POP UP ON FRIDAY AS WELL...BUT SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH FRIDAY. THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.
In the hours before
Special weather statement, May 30, 5:54 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
554 PM CDT THU MAY 30 2013
NEZ065-066-078-302330-
SEWARD NE-SALINE NE-LANCASTER NE-
554 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD...
NORTHEASTERN SALINE AND NORTHWESTERN LANCASTER COUNTIES UNTIL 630 PM
CDT...
AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRETE...OR 16 MILES SOUTHWEST OF LINCOLN...
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...CRETE AND DENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4068 9703 4074 9697 4084 9682 4084 9668
4072 9670 4060 9691 4059 9691 4059 9694
TIME...MOT...LOC 2253Z 230DEG 27KT 4067 9694
NIETFELDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:01 PM CDT | Tornado Warning | OAX | Dodge | 29 min |
| May 29, 7:02 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 28 min |
| May 29, 7:09 PM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| May 29, 7:12 PM CDT | Flash Flood Warning | OAX | Lancaster, Saunders | 3 hr |
| May 29, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Pierce, Wayne | 23 min |
| May 29, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 33 min |
| May 29, 8:07 PM CDT | Special Weather Statement | OAX | Cuming, Stanton, Thurston, Wayne | 53 min |
| May 29, 8:32 PM CDT | River Flood Warning | OAX | Saline | 62 hr |
| May 29, 8:32 PM CDT | River Flood Warning | OAX | Gage | 68 hr |
| May 29, 8:32 PM CDT | River Flood Warning | OAX | Saline | 64 hr |
| May 29, 8:55 PM CDT | River Flood Warning | OAX | Saunders | 57 hr |
| May 29, 10:46 PM CDT | Special Weather Statement | OAX | Butler, Seward | 44 min |
| May 29, 11:04 PM CDT | Areal Flood Advisory | OAX | Gage, Jefferson, Lancaster, Saline, Seward | 116 min |
| May 30, 5:07 AM CDT | River Flood Warning | OAX | Nemaha | 26 hr |
| May 30, 5:07 AM CDT | River Flood Warning | OAX | Richardson | 25 hr |
| May 30, 5:08 AM CDT | River Flood Warning | OAX | Cass | 37 hr |
| May 30, 5:54 PM CDT | Special Weather Statement | OAX | Lancaster | 36 min |
| May 30, 6:05 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 25 min |
| May 30, 6:48 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 27 min |
| May 30, 6:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 34 min |
| May 29, 8:19 PM CDT | Flash Flood Warning | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 5 hr |
| May 29, 8:58 PM CDT | River Flood Warning | OAX | Fremont | 59 hr |
| May 29, 8:58 PM CDT | River Flood Warning | OAX | Montgomery | 68 hr |
| May 29, 8:58 PM CDT | River Flood Warning | OAX | Fremont | 4 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.